Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 15, 2025, 5:33 PM EDT for Athens County, Meigs County, Washington County, Ohio; Wood County, West Virginia. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2025, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 15, 2025, 7:50 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Athens County, OH, Meigs County, OH, Washington County, OH, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:40 PM EDT | FLASH FLOOD | 5 S Washington, WV | Pine Run Rd washed out in the 800 block. |
| Jun 15, 7:30 PM EDT | FLASH FLOOD | 9 Nnw Belpre, OH | High water at intersection of SR 550 and SR 339. |
| Jun 15, 7:30 PM EDT | FLASH FLOOD | Barlow, OH | Corrects previous flash flood report from 9 NNW Belpre to add more detail. South Fork of South Branch of Wolf Creek out of its banks and flooding the intersection of SR 550 and SR 339. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WGUS51 KRLX 152133
FFWRLX
OHC009-105-167-WVC107-160045-
/O.NEW.KRLX.FF.W.0064.250615T2133Z-250616T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
533 PM EDT Sun Jun 15 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southeastern Athens County in southeastern Ohio...
Northeastern Meigs County in southeastern Ohio...
Southwestern Washington County in southeastern Ohio...
Northwestern Wood County in northwestern West Virginia...
* Until 845 PM EDT.
* At 533 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Parkersburg, Belpre, Coolville, Forked Run State Park, Vienna,
Washington, Lubeck, Tuppers Plains, Mineralwells, Little Hocking,
Blennerhassett, Belleville, Bartlett, Fleming, Reedsville and
Davisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3948 8173 3948 8171 3949 8171 3952 8165
3918 8148 3908 8179 3908 8181 3907 8181
3905 8187 3938 8197
FLASH FLOOD...RADAR INDICATED
$$
JZ1 follow-up statement
073
WGUS71 KRLX 152350
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
750 PM EDT Sun Jun 15 2025
OHC009-105-167-WVC107-160000-
/O.CAN.KRLX.FF.W.0064.000000T0000Z-250616T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Washington OH-Wood WV-
750 PM EDT Sun Jun 15 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ATHENS,
NORTHEASTERN MEIGS, SOUTHWESTERN WASHINGTON AND NORTHWESTERN WOOD
COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1000 PM EDT Monday for
portions of southeast Ohio and West Virginia.
&&
LAT...LON 3948 8173 3948 8171 3949 8171 3952 8165
3918 8148 3908 8179 3908 8181 3907 8181
3905 8187 3938 8197
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:50 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 15, 1:50 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
150 PM EDT Sun Jun 15 2025
.SYNOPSIS...
Slow moving, heavy rain showers and storms will continue
through early next week. Localized flooding possible. Flow
begins to strengthen mid to late week with an uptick in severe
potential.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 125 PM Sunday...
Key Points:
* Warm, moist airmass with limited, but deep instability yields
efficient and heavy rainfall.
* Scattered to numerous instances of flash flooding possible through
tonight
* Isolated instances of significant flash flooding are possible with
loitering or multiple instances of heavy downpours, highest risk
near the higher terrain
* Limited risk for severe weather outside of flooding, although some
locally gusty winds could cause tree damage with any convection
A weak upper level low as opened up into a wave and is slowly
working its away across the region this afternoon. The atmosphere
remains primed to produce efficient and heavy rainfall with
precipitable water values 1.7 to nearly 2.0 inches, deep warm cloud
depths, deep, but skinny instability profiles and H700 steering flow
of generally less than 10KTs. Although much weaker than progged
yesterday due to the weakening low circulation, a ~10KT feed of
additional low level moisture on a north-northwesterly trajectory is
also feeding into the higher terrain from the Atlantic Coastal Plain.
A combination of filtered insolation, weak vorticity maxima
transiting the area, and upslope flow will provide the focus for
deep moist convection through the remainder of the afternoon and
into the early overnight. Rainfall rates of generally 1-2" per hour
are expected with this activity, with locally higher rates possible
in collapsing cores. Several locations across the region have been
hit with heavy rainfall in preceding days with a patchwork of 1hr
flash flood guidance values from less than 1 inch up to around 2
inches. In the mountains, where there is a maxima of overlap between
the aforementioned factors for heavy rain, some pockets of 6hr flash
flood guidance are as low as 2 inches. Expect several instances of
lower end flash flooding this afternoon into tonight. Isolated
instances of significant flooding are also possible if heavy rain
either dwells over an individual spot, occurs multiple times over an
individual spot, or a core collapse occurs after an individual spot
has already received some heavy rain. While not quite as robust as
yesterday due to the weakening H850 flow, HREF 6hr probability
matched means do still show some bullets of 3-4" of rain in the 18-
00Z window this afternoon into this evening along the higher
terrain. A flash flood watch remains in effect through tonight for
much of the area.
With a weakly sheared column, not expecting severe thunderstorms
through this evening, but sub-severe thunderstorm winds near any
collapsing cells could still cause some tree damage, especially in
area with very wet soils.
Should see activity progressively wane through the overnight as we
lose heating, but any weak vort maxima would likely sustain at least
some scattered heavy rain producing convection into the overnight.
While the column will remain very moist with weak flow on Monday,
the lack of appreciable forcing should serve to limit convection to
diurnally enhanced activity. This activity will still be capable of
producing heavy rainfall rates, and will have some potential to
backbuild off the higher terrain. Depending on how compromised the
soils become with activity tonight, this may justify another flash
flood watch given potential large impact of high rates on these
compromised soils even with coverage being fairly limited. At this
time, don't have the confidence level to pull the trigger on this,
but it will continue to be evaluated as tonight's heavy rain unfolds.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 150 PM Sunday...
Unsettled weather pattern continues in the short term period.
Frontal boundary should generally be north of the CWA at the start
of the period, with a warm and humid air mass in place. A shortwave
will lift northeast through the area Tuesday. An increase in
southerly flow out ahead of the wave will result in a renewed surge
of moisture to the area, with PWATs possibly topping 2 inches.
Storms should overall move a little better on Tuesday with a slight
uptick in steering flow, however, will continue to need to monitor
the situation for flooding issues, especially if Sunday and Monday
result in widespread areas of rainfall. In addition, there is the
possibility for an isolated strong to severe storm on Tuesday, due
to increasing shear and steep low level lapse rates. Greatest hazard
Tuesday would be a damaging wind threat.
Aforementioned shortwave will lift to the northeast Tuesday night
into Wednesday. However, additional showers and storms can be
expected on Wednesday during peak heating hours in the warm, humid,
unstable conditions, and as multiple disturbances move through the
flow at times.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 150 PM Sunday...
On Thursday, an upper trough, will push east through the area, with
the frontal boundary that has been located to our north, finally
sweeping through the area. Severe weather may be possible during
this period, and spc already has parts of the area highlighted for
Thursday, with a damaging wind threat looking to be most likely.
Overall drier weather is expected Friday and Saturday behind the
departing system, however, occasional light showers cannot be
completely ruled out.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 125 PM Sunday...
Scattered to numerous showers and thunderstorms are expected through
this evening at all terminals. These will be capable of producing
locally heavy rain which could reduce visibility briefly to IFR.
Storm motion is out of the is out of the west-southwest around 10KT
with some potential for training, this could yield a longer duration
impact of heavy rain at any given terminal than is typical. Given
the nature of these storms, it is hard to adequately address with
the TAFs, for now will cover with a mix of predominate VFR SHRA VCTS
with IFR TEMPOs for TSRA.
More widespread precipitation becomes isolated to scattered
overnight. IFR ceilings are expected to develop in the wake of this
activity which should help to limit the formation of any more
widespread dense fog, but some patchy dense fog will be possible,
especially where significant rainfall occurs tonight.
Winds generally light favoring a southwesterly direction, except
gusty and erratic near any convection.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and magnitude of impacts from
convection may vary from the forecast. Locally dense fog
possible overnight where any heavy rain falls.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M H H H H H H M L M
HTS CONSISTENCY M H H H H M H H H H H H
BKW CONSISTENCY H M M H H H H H H H H H
EKN CONSISTENCY H L M H H H M H H H H M
PKB CONSISTENCY H H H H M M H H H H M H
CKB CONSISTENCY H H H L M M H H H H H H
AFTER 18Z MONDAY...
Brief IFR possible in rounds of showers and thunderstorms
into next week. Locally heavy rain during the afternoons and
evenings could yield patchy dense overnight fog each night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 PM EDT this evening for WVZ006>011-013>020-
026>032-039-040-515>526.
OH...Flood Watch until 8 PM EDT this evening for OHZ067-075-076-
085>087.
KY...None.
VA...None.
&&
SYNOPSIS...JP/SL
NEAR TERM...JP
SHORT TERM...SL
LONG TERM...SL
AVIATION...JPHazardous weather outlook, Jun 15, 9:04 AM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 904 AM EDT Sun Jun 15 2025 OHZ067-075-076-085>087-WVZ006>011-013>020-026>032-039-040-515>526- 161315- Morgan-Athens-Washington-Meigs-Gallia-Lawrence OH-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 904 AM EDT Sun Jun 15 2025 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Localized flash flooding due to heavy rain in thunderstorms remains a concern through Tuesday. Areas impacted by multiple rounds of rain will be most susceptible to flooding. Severe thunderstorms possible Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-083-084-VAZ003-004-WVZ005-024-025-033-034- 161315- Greenup-Carter-Boyd-Lawrence-Perry-Jackson OH-Vinton-Dickenson- Buchanan-Wayne-Mingo-Logan-McDowell-Wyoming- 904 AM EDT Sun Jun 15 2025 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of southern and western West Virginia. .DAY ONE...Today and Tonight. Heavy downpours in thunderstorms could lead to localized flash flooding today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Localized flash flooding due to heavy rain in thunderstorms remains a concern through Tuesday. Areas impacted by multiple rounds of rain will be most susceptible to flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 15, 5:10 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
510 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Flash Flood 3 WSW Buckhannon 38.97N 80.27W
06/15/2025 Upshur WV 911 Call Center
Deep water across Stony Run Road.
&&
ABELocal storm report, Jun 15, 5:14 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
514 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Flash Flood Pennsboro 39.29N 80.97W
06/15/2025 Ritchie WV 911 Call Center
Flash flooding affecting Clayton St and
Myles Ave near the Family Dollar.
&&
ABELocal storm report, Jun 15, 5:15 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
515 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Flash Flood 1 NNE Ellenboro 39.28N 81.04W
06/15/2025 Ritchie WV 911 Call Center
Flash flooding affecting Washington Ave.
&&
ABELocal storm report, Jun 15, 5:17 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
517 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM Flash Flood 2 SE Ellenboro 39.25N 81.03W
06/15/2025 Ritchie WV 911 Call Center
Water over bridge on Stewarts Run and under
a doublewide.
&&
ABELocal storm report, Jun 15, 5:22 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
522 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Flash Flood 2 NE Jackson 39.07N 82.60W
06/15/2025 Jackson OH Law Enforcement
St Rte 788 closed due to flash flooding.
&&
ABELocal storm report, Jun 15, 5:28 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
528 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 2 SSE Grayson 38.31N 82.92W
06/15/2025 Carter KY 911 Call Center
High water on Damron Branch Road.
&&
JZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:58 PM EDT | Flash Flood Warning | RLX | Washington | 81 min |
| Jun 15, 3:33 AM EDT | Flood Watch | RLX | Athens, Gallia, Lawrence, Meigs, Morgan, Washington | 41 hr |
| Jun 15, 2:27 PM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 5 hr |
| Jun 15, 3:39 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Meigs, Vinton | 4 hr |
| Jun 15, 5:21 PM EDT | Flash Flood Warning | RLX | Lawrence | 105 min |
| Jun 15, 6:06 PM EDT | Flash Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 64 min |
| Jun 15, 6:37 PM EDT | Flash Flood Warning | RLX | Morgan, Washington | 74 min |
| Jun 14, 8:10 PM EDT | Special Weather Statement | RLX | Wayne | 20 min |
| Jun 14, 8:28 PM EDT | Special Weather Statement | RLX | Wayne | 17 min |
| Jun 14, 9:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Jun 15, 2:35 PM EDT | Flash Flood Warning | RLX | Harrison | 5 hr |
| Jun 15, 2:46 PM EDT | Flash Flood Warning | RLX | Harrison, Lewis, Taylor | 4 hr |
| Jun 15, 3:30 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Tyler | 4 hr |
| Jun 15, 4:30 PM EDT | Flash Flood Warning | RLX | Doddridge, Ritchie, Tyler | 3 hr |
| Jun 15, 4:59 PM EDT | Flash Flood Warning | RLX | Calhoun, Gilmer | 2 hr |
| Jun 15, 5:09 PM EDT | Flash Flood Warning | RLX | Barbour, Lewis, Randolph, Upshur | 2 hr |
| Jun 15, 6:26 PM EDT | Flash Flood Warning | RLX | Pocahontas, Randolph, Webster | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2025Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.